MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 is being used to capture the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted in the esophagus to treat a stricture caused by cancer during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2025.During the procedure, it was noticed that the stent had multiple punctures in it.The procedure was then completed with another of the same device.There was no patient complication reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks b5, h6 (device codes) and h11 have been updated with the additional information received on february 27, 2025.Block h6: imdrf device code a04 is being used to capture the reportable event of stent cover damaged.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted in the esophagus to treat a stricture caused by cancer during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2025.During the procedure, it was noticed that the stent had multiple punctures in it.The procedure was then completed with another of the same device.There was no patient complication reported as a result of this event.Additional information received on february 27, 2025.It was reported that the wallflex esophageal stent was to be implanted in the esophagus to treat a 3cm malignant stricture.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, it was noted that the lining of the stent was punctured.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21554024
Report Number3005099803-2025-00787
Device Sequence Number4643089
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public08714729778042
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K233939
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberM00516710
Device Catalogue NumberM00516710
Device Lot Number0034635622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/27/2025
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown